MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 250 ML SIZE; CONTAINER, I.V.

ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 250 ML SIZE; CONTAINER, I.V.
Catalog Number 079510470
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation; however, a lot number has been provided.A device history lot review is pending.(b)(6).
 
Event or Problem Description
The event involved a empty lifecare container 250 ml size where it was reported the empty bag has leakage.The set was used with erbitux.There were obvious defects noted on the tubing set like crack.There was no spillage or any drug exposure to patient or staff.The tubing was replaced and therapy resumed.The product was stored in the air-conditioned room in the hospital and was not exposed in extreme temperature condition.Sample video of the empty container connected to an iv set where fluids were leaking from the rubber connector where the spike was connected is available.There was no patient involvement and no patient harm.
 
Additional Manufacturer Narrative
A video was returned showing a container connected to an intravenous (iv) set, a leak can be seen coming from the administrative port.The leak appears to be coming from the side of the port, at the level of the piercing pin inserted.The complaint of leakage can be confirmed based on the video.The probable cause is due to a puncture with the piercing pin during use.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
EMPTY LIFECARE CONTAINER 250 ML SIZE
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21210824
Report Number9615050-2025-00045
Device Sequence Number3916404
Product Code KPE
UDI-Device Identifier10887787006855
UDI-Public(01)10887787006855(17)260601(10)13641188
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K771228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number079510470
Device Lot Number13641188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBITUX, UNK MFR
Patient SexUnknown